Digitalis toxicity: a fading but crucial complication to recognize.

Link to article at PubMed

Digitalis toxicity: a fading but crucial complication to recognize.

Am J Med. 2012 Apr;125(4):337-43

Authors: Yang EH, Shah S, Criley JM

Abstract
Digoxin usage has decreased in the treatment of congestive heart failure and atrial fibrillation as a result of its inferiority to beta-adrenergic inhibitors and agents that interfere with the deleterious effects of the activated renin-angiotensin-aldosterone system. As a result of reduction of usage and dosage, glycoside toxicity has become an uncommon occurrence but may be overlooked when it does occur. Older age, female sex, low lean body mass, and renal insufficiency contribute to higher serum levels and enhanced risk for toxicity. Arrhythmias suggesting digoxin toxicity led to its recognition in the case presented here.

PMID: 22444097 [PubMed - in process]

Leave a Reply

Your email address will not be published.